MAUDE Adverse Event Report: MICROVENTION, INC HYDROSOFT-3D-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC HYDROSOFT-3D-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100310HFRM-V-3D-A2
Medical Device Problem Codes Detachment of Device or Device Component (2907); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The premature detachment of the device could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported the physician was treating a 10 mm ica top aneurysm with a stent and assisted coiling.He was using the last coil and when maneuvering it, observed that the coil had detached spontaneously.Since it was the last coil, the physician decided to remove it along with the microcatheter.Procedure was completed and the patient is stable, doing well.
 
Event or Problem Description
No additional information was received.Please see h6 and h10.
 
Additional Manufacturer Narrative
Items returned for evaluation: -pusher -implant -introducer -dispenser hoop items not returned for evaluation: -shrink lock -microcatheter -v-grip the coil system was returned with the introducer and loaded inside the dispenser hoop.Upon removing the device from the dispenser hoop, it was observed that the pusher was returned without the implant attached.The implant was returned separated from the pusher, and the coils were severely stretched.During the investigation, it was found that the pusher monofilament was broken, indicating that the device experienced a tensile break.The investigation of the returned coil system found the implant severely stretched and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.

Brand Name
HYDROSOFT-3D-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16771705
Report Number2032493-2023-00676
Device Sequence Number17741953
Product Code HCG
UDI-Device Identifier00816777026590
UDI-Public(01)00816777026590(11)220505(17)270430(10)0000189469
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100310HFRM-V-3D-A2
Device Catalogue Number100310HFRM-V
Device Lot Number0000189469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight54 KG